MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number CTX-A004
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an acl, the upper jaw of the novostitch did not lift when the orange handle was squeezed.The procedure was completed without surgical delay and surgical technique was changed to a partial meniscectomy instead of the repair.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the customer provided image finds the complaint device with a broken articulation bar.There was a relationship found between the device and the reported event.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The patient impact beyond the reported modified surgical procedure could not be concluded; although pain and arthritis are possible manifestations post partial meniscectomy.No further clinical medical assessment is warranted.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during an acl, the upper jaw of the novostitch would not lift when the orange handle was squeezed and an image provided by the reporter shows a broken device hinge.Nothing fell into the patient and no intervention was necessary due to this problem.However, although the procedure was completed without any surgical delay, the surgical technique was changed to a partial meniscectomy instead of repair.No further complications were reported and the surgeon was satisfied with alternative procedure used.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned device found that it is not in its original packaging.No suture cartridge was returned with the insertion device.The articulation bar at the distal end of the shaft is broken.A review of the customer provided image finds the complaint device with a broken articulation bar.A functional evaluation could not be performed due to the damaged condition in which the device was received.A review of the customer provided image finds the complaint device with a broken articulation bar.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The patient impact beyond the reported modified surgical procedure could not be concluded; although pain and arthritis are possible manifestations post partial meniscectomy.No further clinical medical assessment is warranted.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
NOVOSTITCH PRO MENISCAL RPR SYS 0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17436092
Report Number3009131204-2023-00017
Device Sequence Number15167082
Product Code GAT
UDI-Device Identifier00853541006051
UDI-Public853541006051
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Catalogue NumberCTX-A004
Device Lot NumberM220161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer10/16/2023
01/03/2024
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date10/23/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown